Gabapentin and *AHEM* Possibly TMI

Status
Not open for further replies.

SulaBlue

Distinguished member
Joined
Mar 11, 2013
Messages
182
Diagnosis
00/0000
Country
US
State
TX
I took my first dose of gabapentin a few hours ago and, uhm... wow. Within an hour... well, let's just say "this must be what it feels like for men when they take viagra."

This is SO not listed on my side effects sheet.
 

suadela

Active member
Joined
Mar 12, 2013
Messages
31
Diagnosis
02/2013
Country
US
State
KY
LOL For me, it turned some nerves on like super hyper mode and some nerves where I had pain were numb. I can say that in the begining, I know my fiance loved it because I was in such a GREAT mood. I was constantly smiling, laughing... He said I was acting like I was high without the bad side effects... He called it my "happy pills"... Sad to say that happy feeling went away after my body adjusted to the medicine...

Just keep an eye on any other side effects you may have!
 

SulaBlue

Distinguished member
Joined
Mar 11, 2013
Messages
182
Diagnosis
00/0000
Country
US
State
TX
Yes! I felt "high" - tingly but not in a bad way like with neuropathy. Very much the same sort of feeing I get when tipsy but not drunk. A little euphoric, highly sensitive to touch, a little floaty headed, and *ahem!*. The last was definitely new and mildly disconcerting. Glad to hear it's temporary!
 

SulaBlue

Distinguished member
Joined
Mar 11, 2013
Messages
182
Diagnosis
00/0000
Country
US
State
TX
It's also doing a serious number on my blood glucose levels, I think.

I woke up and it was under 100. Decided to have the rare treat of a donuts. I dosed, but found I just didn't want to eat very much. Still, donuts! Then I got it in my brain that I wanted to go to the kite festival with my husband which was going to involve a 1/4 mile walk up a mild gradient with my walker. I was DETERMINED to do it despite having barely left the house to do anything but go to the doctor's for the last month or two. Suffice to say, that made for a long walk with several stops. I need to work on that!

We get into the park and I've gone from a BG of 130 to /65/. So I take 2 glucose tablets and we sit awhile and then I take a shortcut that leads to the road out, my husband goes and gets the car and picks me up and we head off to a restaurant that allows dogs on the patio. Well, all the handicap spots were taken so he drops me off near the front and goes to park. I feel wobbly. I take my glucose and it's 55!

I take 2 more glucose tablets and when we get our tea I use 1 packet of real sugar. Then we get chips and queso to get some food in me, and they also bring out biscuits. I have a biscuit, and maybe a dozen chips total. I order chicken-fried-chicken for lunch and it comes with mashed potatoes and steam veggies. I eat about half my meal. Normally I have to dose 1U of insulin for every 2g of carbs to keep my bg from soaring through the roof. Turns out I only have 12U in my pen - whups! That normally would have been enough to cover the chips, 2 glucose tablets and the packet of sugar.

I come home and take a nap. Wake up 2 hours later, and my blood sugar is only at 100, and likely heading downwards. Holy smokes, go gabapentin GO.
 

Yatte

Active member
Joined
Mar 1, 2013
Messages
53
Diagnosis
00/0000
Country
RSA
State
Gauteng
I am so glad that this is working for you. I hope the effects stays and do not dissipate when your body gets used to the medication. It is so difficult to find something that works, that it is quite a disappointment when it stops working.

Please keep us informed on how this changes if it does.
 

SulaBlue

Distinguished member
Joined
Mar 11, 2013
Messages
182
Diagnosis
00/0000
Country
US
State
TX
I look at it this way: Even if I have only a few weeks, it's a few weeks that I didn't have, and I'm going to make the most of them! :) On the bright side, I've heard of people taking up to 1800mg a day and I'm only at 600 a day total, so I've got a ways to go if I end up needing more at least.
 

suadela

Active member
Joined
Mar 12, 2013
Messages
31
Diagnosis
02/2013
Country
US
State
KY
I take 400 mg 4 times a day... i've been on it for more than a year now. I have noticed that if I dont take it a few days in a row then the day I take it next it tends to work a lot better, and give me that temporary "happy" feeling...
 

Libragirl67

Active member
Joined
Mar 14, 2013
Messages
82
Diagnosis
00/0000
Country
us
State
michigan
Well I would not exactely consider this a side effect. LOL. And definetly keep an eye on your sugar levels. It is always good to hear of a medication actually helping someone. Instead of dreadful side effects. And making it hard for people to function. So good for you, and I hope you continue to be happy.
 

SulaBlue

Distinguished member
Joined
Mar 11, 2013
Messages
182
Diagnosis
00/0000
Country
US
State
TX
I'm definitely having to keep an eye on my blood sugar, though I think much of it had to do with just being more active than I have in the last -year-. I can't remember the last time I got out and walked 1/4th of a mile, even with the walker - and my body sure let me know about it by Monday!. My blood sugars have been more "normal" today and yesterday as I've only been active around the house instead of out and about with more physical activity. The fact that I -can- make it 1/4th of a mile, even if I had to stop 5 times does at least mean that I can probably make it to the pool here in my apartment complex now. I didn't go all last summer because of the pain and depression. It'll be good for me both for the exercise and the pain relief that being in water brings.

I'll have to be careful tomorrow. I'm going to have to arrange for a cab that can handle my large rolling walker. I'll probably go ahead and request a handicap van and be done with it. Then there will be the walk from the cab to the x-ray place, and no telling how much standing, bending, flexing, moving to take a total of 14 x-rays ("You won't like me when I'm angry..."?) - 3 views each of hands, wrists, ankles and feet to rule out RA and then 2 of my lumbar spine to give to the spine/pain specialist to evaluate my degenerative disks.

Friday I've got 2 doctor's appointments, one in the AM and one in the afternoon.
 
Status
Not open for further replies.
Top